Alert archive / Tennessee / Flash Flood Warnings in 2010
Flash Flood Warning 26, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jun 16, 2010, 12:36 AM CDT for Stewart County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2010, 12:36 AM CDT (05:36 UTC)
- Expired
- Jun 16, 2010, 1:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Stewart County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1262 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
445
WGUS54 KOHX 160536
FFWOHX
TNC161-160630-
/O.NEW.KOHX.FF.W.0026.100616T0536Z-100616T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1236 AM CDT WED JUN 16 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN STEWART COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF DOVER...
* UNTIL 130 AM CDT
* AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM NEAR DOVER...MOVING NORTHEAST AT
35 MPH.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3667 8789 3663 8784 3665 8764 3638 8760
3637 8767 3637 8770 3635 8773 3634 8779
3634 8787
$$
311 follow-up statement
208
WGUS74 KOHX 160614
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
114 AM CDT WED JUN 16 2010
TNC161-160630-
/O.CON.KOHX.FF.W.0026.000000T0000Z-100616T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STEWART TN-
114 AM CDT WED JUN 16 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR
SOUTHEASTERN STEWART COUNTY...
AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING. THESE
THUNDERSTORMS WERE LOCATED ABOUT 8 MILES WEST OF FORT CAMPBELL
NORTH...MOVING NORTHEAST AT 35 MPH. AS OF 112 AM CDT ALSO...
STEWART COUNTY SHERIFF OFFICIALS REPORTED HEAVY RAINFALL...BUT
NO AREAS EXPERIENCING FLASH FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3657 8763 3638 8760 3637 8770 3635 8774
3634 8779 3634 8787 3645 8788
$$
31What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 8:17 PM CDT, 4 hours 19 minutes earlier.
Area forecast discussion, Jun 15, 8:17 PM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 817 PM CDT TUE JUN 15 2010 .MESOSCALE UPDATE... MODELS/LAPS SHOWS A FEW STRONG-SVR STORMS POSSIBLE NW MID TN THIS EVENING W/LKLY POPS. WW#321 SET TO EXPIRE AT 02Z. NO WATCHES PLANNED AS FAR SOUTH AS N MID TN THIS EVENING. && .PREV DISCUSSION... /ISSUED 229 PM CDT TUE JUN 15 2010/ DISCUSSION... ANALYSIS SHOWING SFC LOW IN THE UPPER MID-WEST...WITH ASSOCIATED NEARLY STATIONARY CDFNT DOWN INTO THE PLAINS AND WMFNT UP ACROSS THE OH VALLEY. THE MID-SOUTH REMAINS IN VERY WARM/HUMID SECTOR WITH UL RIDGE AND SFC HIGH IN CONTROL. SCT CONVECTION BREAKING OUT ALL OVER THE REGION BUT IS STILL MINIMAL IN THE CWA. WEAK UL TROUGH ALONG WITH SFC LOW SET TO CROSS THE MID-WEST/GREAT LAKES THROUGH WED...PUSHING CDFNT TO JUST NORTHWEST OF THE CWA BY 12Z WED THEN SEEMINGLY STALLING IT CLOSE TO THERE THROUGH 00Z THU. SOME QUESTION REMAINS ON HOW FAR SOUTH IT WILL SINK AFTER THAT POINT BUT GFS REMAINS MORE AGGRESSIVE DROPPING DEW INTO THE UPR 50S ON THU AFTERNOON. REALLY HARD TO TELL HOW FAR SOUTH IT WILL GO BUT ML/UL TROUGH DOES BECOME MORE PRONOUNCED ALONG THE EAST COAST LATE THU. ULTIMATELY FRONTAL BOUNDARY EXPECTED TO INCREASE CONVECTION TONIGHT...POSSIBLY WITH MCS MOVING JUST NORTH LATE...AND ON INTO WED AS WELL...AS MOISTURE/INSTABILITY REMAIN PLENTIFUL. AS FOR WED NIGHT/THU...HARD TO BELIEVE THAT MUCH DRYING WILL OCCUR SUCH THAT AT LEAST ISO STORMS WONT FORM...ESPECIALLY SOUTH WHERE DECAYING BOUNDARY MAY BE PRESENT. REMNANTS OF FRONTAL BOUNDARY MAY HANG AROUND THE VICINITY INTO THE WEEKEND BUT OVERALL...THE MID-SOUTH DROPS INTO MORE OF A TYPICAL SUMMERTIME DIURNAL CONVECTION PATTERN AS UPR RIDGE AND BERMUDA HIGH LOOKING TO BE MAIN FACTORS. TEMPS LIKELY TO STAY ABOVE SEASON NORMALS THROUGH THE PERIOD. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, Jun 15, 7:58 PM CDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 758 PM CDT TUE JUN 15 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-170100- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 758 PM CDT TUE JUN 15 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED OVER NORTHERN AND WESTERN PARTS OF THE MID STATE OVERNIGHT. A FEW THUNDERSTORMS COULD BE STRONG TO SEVERE...WITH HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY...AS A COLD FRONT SAGS INTO THE AREA. A FEW STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. A TYPICAL SUMMERTIME WEATHER PATTERN WILL EXIST THURSDAY THROUGH MONDAY... WITH ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED...ESPECIALLY IF SEVERE STORMS DEVELOP OVERNIGHT OR ON WEDNESDAY. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 19
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 35 min |
| Jun 16, 6:16 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 29 min |
| Jun 16, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury | 31 min |
Nearby
Flash Flood Warnings in Tennessee, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.